Hail, Webster
- When
- July 7, 12:43 PM CST
- Where
- Webster County, 2 mi E of Red Cloud
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.100, -98.500
Wind driven hail stripped crops and trees southwest of Guide Rock near the Kansas state line. Roof damage to a home and outbuildings were noted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Wind driven hail stripped crops and trees southwest of Guide Rock near the Kansas state line. Roof damage to a home and outbuildings were noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 7, 8:22 AM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 922 AM CDT WED JUL 07 2004 .DISCUSSION... SHORTWAVE TROF AND WARM FRONTAL BOUNDARY HAVE COMBINED TO FORM A LINE OF CONVECTION ACROSS THE CWA THIS MORNING. TO ADDRESS THIS HAVE UPDATED THE ZONES TO INCLUDE CATEGORICAL WORDING. THIS CONVECTION LINES UP WELL WITH THE ETA AND RUC. WITH THE EXITING MCS OVER OKLAHOMA THERE SHOULD BE A RAPID RETURN OF MOISTURE TO THE CENTRAL PLAINS THIS AFTERNOON AND ADDITIONAL REDEVELOPMENT OVER WESTERN NE/KS AND EASTERN CO. && .UPDATE... HAVE UPDATED ZONES TO INCLUDE HIGHER PROBABILITY OF PRECIPITATION AND ASSOCIATED WEATHER. OTHERWISE OTHER ELEMENTS OF THE FORECAST UNCHANGED. && .PREV DISCUSSION...MAIN FORECAST CHALLENGE THIS PERIOD IS THE CHANCE OF PRECIPITATION FOR TODAY AND TONIGHT. A SHORT WAVE WILL MOVE INTO THE CENTRAL PLAINS TODAY AND A WEAK WARM FRONT MOVES NORTH. THE LOCATION OF THE WARM FRONT WILL BE OF SIGNIFICANCE. NOT ONLY WILL IT BE THE LOCATION OF THUNDERSTORMS DEVELOPMENT...BUT IT WILL PLAY A ROLE IN THE TEMPERATURE FORECAST FOR TODAY. MODELS ARE FAIRLY CONSISTENT WITH A LOCATION IN NORTHERN KANSAS LATE THIS AFTERNOON. ANOTHER FEATURE THAT IS OF INTEREST WILL BE THE LLJ AND IF THERE IS ENOUGH TIME TO GET WARM/MOIST AIR INTO THE FORECAST AREA. DUE TO THE LOCATION OF THE WARM FRONT...HAVE A SMALL CHANCE OF PRECIPITATION IN THE SOUTHERN PART OF THE FORECAST AREA. ANOTHER SHORT WAVE MOVES THROUGH THE AREA THURSDAY NIGHT. BY THIS TIME THE WARM FRONT HAS DRIFTED FURTHER NORTH. WITH LOW PRESSURE TO THE WEST...WARM/MOIST AIR HAS A GOOD CHANCE TO GET INTO THE AREA. FRIDAY NIGHT HAS ANOTHER SHORT WAVE...THIS ONE JUST A LITTLE STRONGER. THE FRONT HAS STALLED IN THE AREA AND WEAKENED. MOISTURE HAS CONTINUED TO STREAM INTO THE AREA AND THE CHANCE OF PRECIPITATION IS GREATEST DURING THIS TIME. TEMPERATURES WARM UP THROUGH THE PERIOD. ANOTHER SHORT WAVE MOVES THROUGH SATURDAY AFTERNOON AND EVENING... THE LOW PRESSURE SYSTEM REMAINS JUST TO THE WEST AND AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. SUNDAY TO TUESDAY SHOULD BE DRY. A FEW WEAK SHORT WAVES MOVE OVER THE RIDGE BUT THERE IS LITTLE SURFACE SUPPORT. TEMPERATURES SHOULD BE WARM THROUGH THE PERIOD. MADE ONLY MINOR CHANGES TO GRIDS. && .GID WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .KS...NONE. && LEWIS/JCB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 120 PM CDT WED JUL 7 2004 KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-081200- ADAMS-CLAY-FILLMORE-GREELEY-HALL-HAMILTON-HOWARD-JEWELL-MERRICK- MITCHELL-NANCE-NUCKOLLS-OSBORNE-POLK-SMITH-THAYER-WEBSTER-YORK- 120 PM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS GENERALLY ALONG AND EAST OF HIGHWAY 281. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE WEATHER WILL EXIST MAINLY THIS EVENING AND EARLY OVERNIGHT HOURS ALONG AND EAST OF HIGHWAY 281. IN THIS AREA... THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL EXIST SOUTH OF A GENEVA NEBRASKA...TO OSBORNE KANSAS LINE. SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS THE AREA THIS AFTERNOON...BUT NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED OUT OF THESE STORMS. HOWEVER...ADDITIONAL THUNDERSTORMS MAY DEVELOP EAST OF HIGHWAY 281 DURING THE EVENING AND OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND TO A LESSER DEGREE DAMAGING WINDS POSSIBLE FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE THURSDAY INTO THURSDAY NIGHT AS A WEAK COLD FRONT MOVES INTO THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS FROM ANY STORMS THAT DO FORM. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. KSZ005-017-NEZ039-046-060-061-072>074-082>084-081200- BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-HARLAN-KEARNEY-PHELPS-PHILLIPS- ROOKS-SHERMAN-VALLEY- 120 PM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA WEST OF HIGHWAY 10 AND PORTIONS OF NORTH CENTRAL KANSAS GENERALLY WEST OF HIGHWAY 183. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE WEATHER WILL EXIST MAINLY LATE THIS AFTERNOON AND EARLY EVENING ALONG AND WEST OF HIGHWAY 183 ACROSS NORTH CENTRAL KANSAS...AND WEST OF HIGHWAY 10 ACROSS SOUTH CENTRAL NEBRASKA. A DRYLINE IN COMBINATION WITH A DISTURBANCE ALOFT MAY DEVELOP ISOLATED THUNDERSTORMS OVER THE HIGH PLAINS. THESE THUNDERSTORMS WOULD THEN MOVE INTO THIS PORTION OF THE OUTLOOK AREA BY EARLY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE THURSDAY INTO THURSDAY NIGHT AS A WEAK COLD FRONT MOVES INTO THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS FROM ANY STORMS THAT DO FORM. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. AWJ
The Grand Island radar (KUEX), 25 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411370, 5411371, 5411372.